Tag Archives: side effects

Bruises

When I was on shots in the good ole days, wow I sound old, I use to get bruises.  Not all the time though.  I would go months without any and then all of sudden I would look down and see this massive purple bruise the size of a half dollar on my stomach.  It was not pretty.  Then for some reason my body would go into overdrive and think, “Hey, it must be time to make Jillian look like a domestic abuse victim!” because every shot after that for the next few days would leave a mark.  I would have 10 freakishly large purple and green bruises covering my stomach and legs.  It looked like I was beaten by an onslaught of baseballs.

The reason I bring this up is that I’ve had to go back to shots for a few weeks and the bruises have returned.  Not nearly as severe as years past but it’s been a long time since I’ve had multiple purple patches on my stomach.  Sure an infusion site has hit a gusher here and there but I could probably count on one hand how many times it has actually left a bruise over the past 8 years of pumping.

I’ve always wondered what makes me bruise like that.  A tiny needle hitting a capillary, sure, that happens.  But for three shots in a row to do that?  Seems like pretty high odds to me.

I’d share a picture of my stomach but let’s be honest; no one needs to see that.  And as much as I love seeing bruises and scars, not everyone feels the same way as I do.

(And if you don’t want to leave any bruises do what Bing Crosby suggests here on Family Guy.)

Advertisements